Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


provigilvsdexadrine
Aug 29, 2007

Hi Dr. Thankyou for your response. I am seeing a neurologist in 3 weeks to get an evaluation-last one was 6 yrs-ago. I am honest have no desire for stimulants I can only share my experiences-I am not anemic-no thyroid issues-I TAKE 300MG-effexormg-which is a heavy dose-The 1st time I took 200mg of provigil-4 mos ago-I felt great-cleaned,did all of stuff that I had let slip-Now just 4 mo's later-400mg-barely does anything-?? Does your body get used to it that fast?? My get up and go-is gone!!!Perhaps the neurologist will help-Thx for you assistance-I'd call myself sleeping beauty-but at 48 that's a stretch-sleeping-homo-thats it. zzzzzzzzz'zzzzzz

Response from Dr. Frascino

Hey Sleeping-Studly,

Fatigue in the setting of HIV/AIDS is remarkably common and often multifactorial in nature. I would suggest you work closely with your AIDS specialist and neurologist to try to identify all the underlying potential causes of your HIV/AIDS-associated fatigue. I'm glad you are not anemic or hypothyroid, but these are only two of many potential underlying causes. For instance, other hormonal imbalances, such as hypogonadism or adrenal insufficiency, may be contributing factors. Medication side effects are always a possibility and yes, 300 mg of Effexor is a hefty dose and might also be contributing. Regarding developing a tolerance for Provigil in just four months, no, that would be extremely unlikely. Remember, stimulants don't cure anything. They only offer some symptomatic relief. I would encourage you to continue to seek the underlying cause or causes of your fatigue and specifically treat these conditions. That's your best shot at decreasing your reliance on stimulants. Review the information in the archives of this forum and discuss it with your HIV specialist.

Good luck.

Dr. Bob


Previous
Anemia and oral surgery
Next
drinking

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement